Alert archive / Indiana / Small Craft Advisories in 2019
Small Craft Advisory 49, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 1, 2019, 2:16 AM EDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2019, 2:16 AM EDT (06:16 UTC)
- Expired
- Nov 2, 2019, 4:00 AM EDT
- In force
- 26 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
115 WHUS73 KIWX 010616 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 216 AM EDT Fri Nov 1 2019 LMZ043-046-011430- /O.EXP.KIWX.GL.W.0011.000000T0000Z-191101T0600Z/ /O.NEW.KIWX.SC.Y.0049.191101T0616Z-191101T2000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 216 AM EDT Fri Nov 1 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect until 4 PM EDT this afternoon. * WINDS...West 15 to 25 knots with a few gusts to 30 knots. Winds backing southwest during the day at 15 to 25 knots. * WAVES...6 to 10 feet subsiding to 4 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
521 WHUS73 KIWX 010756 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 356 AM EDT Fri Nov 1 2019 LMZ043-046-011600- /O.EXT.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 356 AM EDT Fri Nov 1 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
032 WHUS73 KIWX 011532 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1132 AM EDT Fri Nov 1 2019 LMZ043-046-012200- /O.CON.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1132 AM EDT Fri Nov 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
926 WHUS73 KIWX 012026 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 426 PM EDT Fri Nov 1 2019 LMZ043-046-020430- /O.CON.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 426 PM EDT Fri Nov 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...Southwest 15 to 25 knots. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
576 WHUS73 KIWX 020238 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1038 PM EDT Fri Nov 1 2019 LMZ043-046-020800- /O.CON.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1038 PM EDT Fri Nov 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SATURDAY... * WINDS...Southwest 10 to 20 knots with a few gusts to 25 knots becoming west overnight. * WAVES...2 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
609 WHUS73 KIWX 020815 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 415 AM EDT Sat Nov 2 2019 LMZ043-046-021615- /O.EXP.KIWX.SC.Y.0049.000000T0000Z-191102T0800Z/ /O.NEW.KIWX.SC.Y.0050.191102T1500Z-191103T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 415 AM EDT Sat Nov 2 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM EDT THIS MORNING TO 3 AM EST SUNDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 11 AM EDT this morning to 3 AM EST Sunday. * WINDS...West 15 to 25 knots. * WAVES...Building to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 1:43 AM EDT, 33 minutes earlier.
Area forecast discussion, Nov 1, 1:43 AM EDT, 33 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 143 AM EDT Fri Nov 1 2019 .SYNOPSIS... Issued at 142 AM EDT Fri Nov 1 2019 Winds will continue to diminish and clearing will advance eastward through the overnight hours. Lows tonight will range between the low 20s and low 30s, with highs on Friday in the low to mid 40s. The next chance for rain and snow showers return on Saturday, with milder and dry conditions Sunday into Monday. && .UPDATE... Issued at 740 PM EDT Thu Oct 31 2019 Transition to snow was rapidly underway across the area as trough was exiting the area. Many reports of a slushy dusting of snow on grassy and elevated surfaces but no travel issues reported. Wind gusts for the most part are behaving and generally remaining below advisory criteria, but a few spots still gusting near 45 mph. No changes planned to advisory for now, but will monitor trends for possible early end. && .SHORT TERM...(This Evening through Friday) Issued at 228 PM EDT Thu Oct 31 2019 An impressive early winter-like system will impact the area with rain changing to snow and strong winds late this afternoon into this evening. Sharpening/closed mid level pv anomaly with 300 meter height falls at 500 mb, and upper wave eventually becoming slightly negatively tilted, will send a deepening sfc low northeast through the Eastern Great Lakes. The associated maturing deformation axis/trowal/cold conveyor belt will pivot east through the local area with drizzle/rain changing to a burst of snow from sw to ne. How quickly the boundary layer is overwhelmed remains the key for timing of the transition and potential light accums. Models continue to suggest an intense lake plume into sw MI and nc IN delaying the changeover to snow and boundary layer cooling to 23-00z. Expect this to be the case in Berrien Ct and possibly into the South Bend area, though inland penetration of lake modification to Goshen/Warsaw is likely overdone with strong dynamic forcing likely supporting a 22-23z full changeover. Intense lift within the pivoting deformation axis and steepening low level lapse rates will likely support a good burst of snow after changing over. However, the window for snow is short (2-3 hr) as system quickly pulls away. Marginal sfc temps and warm ground temps also indicate that it will have to rip for any accums on roads. This could occur, though confidence is low (hence why no headline) with main focus on reduced visby's and bridge/overpass icing in SPS/social media. Winds still appear to be the primary hazard with no changes to inherited Wind Advisory. Strong cold advection and 13-15 mb 6 hr pressure rises support the NPW with 35-50 mph gusts anticipated into this evening. Quiet, yet remaining unseasonably chilly, then later overnight into Friday as strong subsidence/drying overspreads. && .LONG TERM...(Friday Night through Thursday) Issued at 228 PM EDT Thu Oct 31 2019 A large upper level trough will track east-southeast through Midwest later Friday night into Saturday. Increasing ascent in pva regime within this cyclonic flow will bring chances for rain and snow during this time. Moisture return is lacking however which should keep any precipitation light and PoPs held in low-mid chance category, highest across northern zones where lake enhancement will come into play. Temperatures will generally remain below seasonal norms Sunday into early next week as broad upper troughing lingers. Most of the period(s) will be dry, though will have monitor an upper wave toward the middle of next week for the next chance for precipitation. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 135 AM EDT Fri Nov 1 2019 The primary focus remains the exit of MVFR lake effect cloud deck over northern Indiana terminal sites. Low level cold pool to lift east-northeast by daybreak as cloud layer flow continues to gradually back. Slightly lower condensation levels/higher moisture at KFWA may keep ceilings within/near fueling/alternate criteria for next couple of hours. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 2 AM EDT early this morning for LMZ043-046. && UPDATE...Fisher SYNOPSIS...Murphy SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Murphy Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 31, 2:37 PM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Northern Indiana 237 PM EDT Thu Oct 31 2019 INZ004-005-012>016-020-022>024-032-033-MIZ078-011845- St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-Kosciusko- White-Cass IN-Miami-Wabash-Grant-Blackford-Cass MI- 237 PM EDT Thu Oct 31 2019 /137 PM CDT Thu Oct 31 2019/ ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. West winds will gust up to near 45 mph at times late this afternoon into this evening. Rain will change over to a burst of snow late this afternoon into this evening. Accumulations up to 1 inch are possible on mainly grassy and elevated surfaces. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-011845- La Porte-Berrien- 237 PM EDT Thu Oct 31 2019 /137 PM CDT Thu Oct 31 2019/ ...LAKESHORE FLOOD WARNING IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ FRIDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Wind Advisory. West winds will gust up to near 45 mph at times late this afternoon into this evening. Rain will change over to a burst of snow late this afternoon into this evening. Accumulations up to 1 inch are possible on mainly grassy and elevated surfaces. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ006>009-017-018-025>027-034-MIZ079>081-OHZ001-002-004-005-015-016- 024-025-011845- Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells- Adams-Jay-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 237 PM EDT Thu Oct 31 2019 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. West winds will gust up to near 45 mph at times late this afternoon into this evening. Rain will change over to a burst of snow early this evening. Accumulations up to 1 inch are possible on mainly grassy and elevated surfaces. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-011845- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 237 PM EDT Thu Oct 31 2019 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT FRIDAY... This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Conditions hazardous to small craft may persist into Friday.
In the hours before
Special weather statement, Oct 31, 9:25 PM EDT, 4 hours 51 minutes before
Special Weather Statement National Weather Service Northern Indiana 925 PM EDT Thu Oct 31 2019 INZ003>005-012>016-020-022>024-032-MIZ077-078-010400- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Grant-Berrien-Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Marion, Gas City, Upland, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 925 PM EDT Thu Oct 31 2019 /825 PM CDT Thu Oct 31 2019/ ...Slick Spots Possible on Area Roads This Evening... As temperatures fall below freezing through 12 AM EDT/11 PM CDT...the recent rain and snow may begin to freeze on some roads and elevated surfaces, especially those that are less traveled. Motorists should use caution approaching intersections and overpasses that appear wet as black ice may exist.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 9:35 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 5 days |
Nearby
Small Craft Advisories in Indiana, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.